Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 7:12 PM CDT for Columbia County, Lafayette County, Nevada County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 7:12 PM CDT (00:12 UTC)
- Expired
- Apr 3, 2012, 8:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
893
WUUS54 KSHV 040012
SVRSHV
ARC027-073-099-040115-
/O.NEW.KSHV.SV.W.0079.120404T0012Z-120404T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF STAMPS...
SOUTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 815 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STAMPS...AND MOVING EAST NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLISVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3339 9311 3338 9298 3334 9298 3320 9349
3344 9356 3362 9310
TIME...MOT...LOC 0011Z 250DEG 28KT 3335 9340
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:48 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 3, 6:48 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 648 PM CDT TUE APR 3 2012 .UPDATE... I MADE A QUICK COSMETIC UPDATE TO THE TEXT ZONE FORECAST PRODUCT... MAINLY TO ADJUST THE ZONE GROUPINGS. TORNADO WATCH 135 AND SEVERE THUNDERSTORM WATCH 134 REMAIN IN EFFECT FOR THE ENTIRE ARKLATEX UNTIL 1000 PM. SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO LAST THROUGH THE ENTIRE EVENING AND LINGER INTO THE OVERNIGHT HOURS. ELEVEN && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE APR 3 2012/ DISCUSSION... THE SEVERE WEATHER THREAT IS INCREASING FOR OUR ENTIRE AREA AS TIME PROGRESSES. THUNDERSTORMS HAVE FIRED ALONG AN EAST-WEST STATIONARY BOUNDARY ACROSS THE LOUISIANA-ARKANSAS BORDER AND...NOW...THE BOUNDARY IS SLOWLY BEGINNING TO DRIFT SOUTHEASTWARD. THE THREAT FROM THESE STORMS APPEARS TO BE MAINLY LARGE HAIL AND GUSTY WINDS. THE LARGER THREAT IS WITH THE THUNDERSTORMS CURRENTLY ALONG THE I-35 CORRIDOR...WHERE A TORNADIC THREAT IS ONGOING AND WILL MOVE EASTWARD INTO NORTHEAST TEXAS LATER THIS AFTERNOON. LAPS SURFACE HELICITY VALUES OVER NORTHEAST TEXAS ARE GREATER THAN 250 METERS SQUARED PER SECONDS SQUARED. THIS IS MORE THAN SUFFICIENT TO SUSTAIN A TORNADIC ENVIRONMENT WELL INTO OUR CWA. DIVERGENT FLOW ALOFT AND UPPER LEVEL IMPULSES WILL ENHANCE THIS ACTIVITY AS THE NIGHT PROGRESSES. VERY LARGE HAIL AND VERY GUSTY WINDS CAN BE EXPECTED WITH ALL STORMS THAT FORM IN THE ENVIRONMENT JUST AHEAD OF THE LINE...AS WELL AS THE SQUALL LINE ITSELF. TOMORROW...MUCH OF THIS ACTIVITY WILL STILL BE A GOOD PORTION OF THE AREA...OUR EASTERN AREAS AT THE VERY LEAST. THE SEVERE WEATHER THREAT WILL STILL EXIST...BUT SHOULD NOT BE AS GREAT AS IT WILL BE THIS EVENING INTO THE OVERNIGHT HOURS. THE ACTIVITY SHOULD BEGIN TO CEASE FROM WEST TO EAST AS THE DAY PROGRESSES...WITH THE SQUALL LINE. AS THE UPPER LEVEL LOW EJECTS EASTWARD ACROSS ARKANSAS...OUR NORTHERN SECTION OF COUNTIES WILL SEE A CHANCE FOR SOME SHOWERS AND ISOLATED THUNDERSTORMS. EXTENDED...A FRONTAL BOUNDARY APPEARS TO STALL OUT ACROSS THE FOUR STATE REGION ON SUNDAY INTO MONDAY...BRINGING A DECENT CHANCE FOR PRECIPITATION DURING THE BEGINNING OF NEXT WEEK. AVIATION... SCT CONVECTION TO CONTINUE ACROSS THE REGION BEFORE STRONG THUNDERSTORMS ASSOCIATED WITH A POTENT UPPER LEVEL DISTURBANCE OVER N TX PUSH EWD INTO THE REGION. TERMINALS WILL BE AFFECTED INTERMITTENTLY BY CONVECTION THIS AFTERNOON THROUGH WEDNESDAY MORNING. EXPECT CATEGORY REDUCTIONS WITH VERY GUSTY WINDS VC CONVECTION. OTHERWISE...SOUTHERLY WINDS 5 TO 10 KNOTS TO PERSIST BEFORE WINDS TURN OUT OF THE WSW BEHIND A FRONTAL BOUNDARY DURING WEDNESDAY MORNING. /12/ && .PREVIOUS POINT TEMPS/POPS... SHV 66 82 54 75 54 / 70 20 10 10 0 MLU 66 83 57 77 54 / 70 50 20 10 0 DEQ 59 75 52 72 51 / 70 30 20 10 0 TXK 64 78 54 72 52 / 70 20 20 10 0 ELD 66 81 54 74 52 / 70 30 20 10 0 TYR 57 76 56 75 56 / 70 20 10 10 0 GGG 59 78 55 75 54 / 70 20 10 10 0 LFK 64 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Local storm report, Apr 3, 6:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 S NOONDAY 32.23N 95.40W
04/03/2012 E1.00 INCH SMITH TX PUBLIC
&&
12Local storm report, Apr 3, 6:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL LEWISVILLE 33.36N 93.58W
04/03/2012 E0.75 INCH LAFAYETTE AR LAW ENFORCEMENT
DIME TO PENNY SIZED HAIL IN LEWISVILLE NEAR INTERSECTION
OF HWY 82 AND HWY 29
&&
19Local storm report, Apr 3, 6:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
649 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL MCLEOD 32.95N 94.08W
04/03/2012 M1.75 INCH CASS TX BROADCAST MEDIA
GOLF BALL SIZED HAIL REPORTED BY BROADCAST MEDIA.
&&
ITOLocal storm report, Apr 3, 6:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FOUKE 33.26N 93.89W
04/03/2012 E0.88 INCH MILLER AR BROADCAST MEDIA
DIME TO NICKEL SIZED HAIL REPORTED IN FOUKE
&&
19Local storm report, Apr 3, 7:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 2 NE LEARY 33.49N 94.19W
04/03/2012 M0 MPH BOWIE TX EMERGENCY MNGR
EMERGENCY MANAGER IS REPORTING A MEASURED WIND OF 60 MPH
IN REDLICK.
&&
ITOLocal storm report, Apr 3, 7:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 2 NE LEARY 33.49N 94.19W
04/03/2012 M60 MPH BOWIE TX EMERGENCY MNGR
EMERGENCY MANAGER IS REPORTING A MEASURED WIND OF 60 MPH
IN REDLICK.
&&
ITOThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:25 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 65 min |
| Apr 3, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 57 min |
| Apr 3, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 57 min |
| Apr 3, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| Apr 3, 10:35 PM CDT | Areal Flood Advisory | SHV | Lafayette | 55 min |
| Apr 4, 9:07 AM CDT | River Flood Warning | SHV | Columbia | 9 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.